MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SURG 3X10ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SURG 3X10ML; REAGENT RED BLOOD CELLS
Catalog Number 6902316
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer stated that quality control (qc) passed on the day of testing.Confirmation was not provided.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho's recommendations.The customer reported no visual appearance defects for the gel cards and reagent red blood cells.(b)(6) reviewed the column grade results report obtained from the two vision analyzers and confirmed the reported reactions for the antibody screen and crossmatch tests.Gtsc requested the available order reports from the customer.Test from sample a was as follows: antibody screen with lot vss689 on (b)(6) 2025: cell 1- 0 cell 2- 0 cell 3- ind the indeterminate result for cell 3 was manually modified to negative (0) after review by the customer.Antibody screen with a competitor's reagent, performed on (b)(6) 2025 as below: cell i- 3+ cell ii- 0 cell iii- 2+ test from sample b was as follows: antibody screen with lot vss689 on (b)(6) 2025: cell 1- 0 cell 2- 0 cell 3- 0 sample b, antibody screening with the same competitor's reagent: cell i- 2+ cell ii- 0 cell iii- 2+ sample b, antibody identification with a competitor's reagent: cell 6, 7, 8, and 9 were negative (0) cell 10- 2+ cell 13- 1+ cell 14- 1+ according to ortho lot-specific information for 0.8% surgiscreen lot vss689, cells 1 and 3 are positive and homozygous and cell 2 is negative for the e(rh5) antigen.Therefore, it follows that the negative reactions with cell 1 and 3 reported with both patient samples are not consistent with the expected reactivity of an anti-e(rh5) antibody.According to the competitor's lot specific information for the antibody screen reagents, cells i and iii are positive and homozygous and cell 2 is negative for the e(rh5) antigen.Therefore, it follows that the positive and negative reactions obtained are consistent with the expected reactivity of an anti-e(rh5) antibody.According to the competitor's lot-specific information for the antibody identification panel, cells 10, 13, and 14 are positive and homozygous and cells 6, 7, 8, and 9 are negative for the e(rh5) antigen.Therefore, it follows that the positive and negative reactions obtained are consistent with the expected reactivity of an anti-e(rh5) antibody.A review of manufacturing batch record of the 0.8% surgiscreen lot vss689 performed by ortho's manufacturing site.The lot met all acceptance criteria, including antigen specificity testing for the e(rh5) antigen.There were no non-conformances associated with the lot.A review of the batch record of the mts anti-igg gel card lot 071025001-04 was also performed at ortho's manufacturing site.The device history record for this lot was reviewed, and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (anti-igg lot 071025001) associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this customer complaint.The lot met all specifications, all in-process and product release criteria.Retain testing of the 0.8% surgiscreen lot vss689 was performed at ortho's manufacturing site.0.8% surgiscreen lot# vss689 was tested in iat on the vision with known plasma anti-d, anti-k and fya and mts anti-igg gel card 071025001-12 exp: 11may2026.Expected positive and negative results were obtained.Lot vss689 cells 1 and 3 were tested in tube for the presence of the e(rh5) antigen.At immediate spin a positive 3.5+ reaction was observed for both cells 1 and 3.A minimum reaction of 2+ is required per specification.Results continue to meet release specifications for this lot.Retain testing of the mts anti-igg gel card lot 071025001-04 was performed at ortho's manufacturing site.The retention cards were tested on the vision analyzer with 0.8% surgiscreen lot# vss689 and ortho daily whole blood qc kit lot#eb026 containing anti-d, anti-c and anti-fya.Samples containing anti-e not available.The product performed as expected, no discrepant results were obtained, and no defects were found during visual inspection.The customer complaint was not confirmed.A review of the complaints associated with the red cell reagents manufactured using the donors used to manufacture e(rh5) antigen positive cells 1 and 3 of (b)(4) surgiscreen lot vss689 was performed.No systematic failure or trend with the donors was identified.The review of the worldwide complaint databases was performed for (b)(4) surgiscreen lot vss689 and mts anti-igg gel card lot 071025001-04, including master bulk lot 071025001 through 03dec2025.No trends were identified for the product lots or master bulk lot.No further investigation was performed on these incidents.The assignable cause of the discordant negative antibody screening could not be determined.There is no evidence of any systematic failure of the ortho reagents or analyzers to perform as intended.In mitigation of the discordant negative antibody screening results, (b)(4) surgiscreen instructions for use (ifu) states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.No other complaint of this type has been received from the customer site since the time of the reported events.
 
Event or Problem Description
Report 2 of 2 cms (b)(4) a customer contacted (b)(6) on (b)(6) 2025 to report what was described as a discordant negative reaction in antibody screen in indirect antiglobulin test (iat) for two samples from one patient, using 0.8% surgiscreen lot vss689 and ortho mts anti-igg gel card lot 071025001-04 on their ortho vision swift id-mts analyzers (b)(4).Complainant/complaint reporter: (b)(6)- medical technologist; (b)(6) usa date of events: 13nov2025 and 19nov2025, reported on 20nov2025 instruments: ortho vision swift id-mts - (b)(4), sw version 5.16.0 ortho vision swift id-mts - (b)(4), sw version 5.16.0 reagents: 0.8% surgiscreen lot vss689, expiration: 25nov2025, manufacture: 23sep2025 mts anti-igg gel card lot 071025001-04, expiration: 01may2026, manufacture: 01aug2025 other reagents: a competitor's antibody screen and antibody identification panel red cell reagents patient information: the patient had a prior antibody screen performed on (b)(6) 2025 resulted as positive and a subsequent antibody id identified a non-specific antibody.No history of transfusions; no additional information was provided.Sample a- drawn (b)(6) 2025, id (b)(6), encrypted id (b)(4) sample b- drawn (b)(6)2025, id (b)(6), encrypted id (b)(4) the customer reported that on (b)(6) 2025, a sample from the patient (sample a) was tested for antibody screening in iat using 0.8% surgiscreen lot vss689 and mts anti-igg gel card lot 071025001-04 on their ortho vision swift analyzer (b)(4), and that they had obtained an indeterminate (ind) result with cell 3 of lot vss689 while cells 1 and 2 were negative.Upon review, the customer changed the cell 3 ind result to negative, resulting in a negative antibody screen.On the same day, the customer reported indirect antibody test (iat) crossmatch using the same mts gel card lot on a second ortho vision swift analyzer (50004007) was performed with 6 donor units; four units were found to be incompatible, and two units were found to be compatible.On (b)(6) 2025, the customer stated they performed additional iat crossmatches with the same sample, sample a, and all four units tested were incompatible.One unit was tested on analyzer (b)(4) and three units were tested on analyzer (b)(4), all testing used mts anti-igg gel card lot 071025001-04.The customer stated that due to the number of incompatible units, it was requested that the patient return for an additional sample draw on (b)(6) 2025.The customer reported on (b)(6) 2025, the patient returned, and a second sample was obtained (sample b) and tested for antibody screening in iat utilizing the same reagents (lot vss689 and mts gel card lot 071025001-04) on ortho vision swift analyzer (b)(4), resulting in a negative antibody screen.On the same day, the customer stated they repeated the antibody screen with sample b in manual tube method using a competitor's reagent, which resulted in a positive antibody screen.On the same day with the same sample, the customer stated they performed antibody id testing in tube with the competitor's reagents, and an anti-e(rh5) antibody was identified.No additional details were provided.On the same day, the customer performed crossmatches on sample b with three e(rh5)-antigen negative donor units, utilizing the same lot of mts gel card on analyzer (b)(4), and all three were found to be compatible.The customer stated no biased results were reported to the physician.The customer stated the patient was not harmed as a result of the events.

Brand Name
0.8% SURG 3X10ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23842533
Report Number2250051-2025-00047
Device Sequence Number9957984
Product Code QHT
UDI-Device Identifier10758750007660
UDI-Public(01)10758750007660(17)251125(11)250923(10)VSS689
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2025
Device Catalogue Number6902316
Device Lot NumberVSS689
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown